Number Theory pp 185-196 | Cite as

On the representation of 1 by binary cubic forms with positive discriminant

  • Attila Pethö
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 1380)


Algebraic Number Diophantine Equation Computer Search Continue Fraction Expansion Reversible Form 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    BAKER A., DAVENPORT H.: The equations 3x2−2=y2 and 8x2−7=z2, Quart. J. Math. Oxford, 20, 129–137 (1969).MathSciNetCrossRefGoogle Scholar
  2. [2]
    BAULIN V.I.: On an indeterminate equation of the third degree with least positive discriminant (Russian), Tul'sk Gos. Ped. Inst. Ucen. Zap. Fiz. Math. Nauk. Vip. 7, 138–170 (1960).MathSciNetGoogle Scholar
  3. [3]
    BOMBIERI E., SCHMIDT W.M.: On Thue's equation, Invent. Math. 88, 69–82 (1987).MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    BREMNER A.: Integral generators in a certain quartic field and related Diophantine equations, Michigan Math. J. 32, 295–319 (1985).MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    CANTOR D.G., GALYEAN P.H., ZIMMER H.G.: A continued fraction algorithm for real algebraic numbers, Math. Computation 26, 785–791 (1972).MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    DELONE (DELAUNAY) B.N.: Über die Darstellung der Zahlen durch die binäre kubischen Formen von negativer Diskriminante, Math. Zeitschr. 31, 1–26 (1930).CrossRefzbMATHGoogle Scholar
  7. [7]
    DELONE B.N., FADDEEV D.K.: The theory of irrationalities of the third degree, Am. Math. Soc. Transl. of Math. Monographs 10. Providence, 1964.Google Scholar
  8. [8]
    ELLISON W.J., ELLISON F., PESEK J, STAHL C.E., STALL D.S.: The diophantine equation y2+k=x3, J. Number Theory 4, 107–117 (1972).MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    EVERTSE J.H.: On the representation of integers by binary cubic forms of positive discriminant, Invent. Math. 73, 117–138 (1983).MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    EVERTSE J.H., GYÖRY K.: Thue-Mahler equations with a small number of solutions, to appear.Google Scholar
  11. [11]
    GAÁL I.: Private communication.Google Scholar
  12. [12]
    NAGELL T.: Darstellung ganzer Zahlen durch binäre kubische Formen mit negativer Diskriminante, Math. Zeitschr. 28, 10–29 (1928).MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    LJUNGGREN W.: Einige Bemerkungen über die Darstellung ganzer Zahlen durch binäre kubische Formen mit positiver Diskriminante, Acta Math. 75, 1–21 (1943).MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    PETHÖ A.: On the resolution of Thue inequalities, J. Symbolic Computation 4, 103–109 (1987).MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    PETHÖ A., SCHULENBERG R.: Effektives Lösen von Thue Gleichungen, Publ. Math. Debrecen 34, 189–196 (1987).MathSciNetzbMATHGoogle Scholar
  16. [16]
    SIEGEL C.L.: Über einige Anwendungen diophantischer Approximationen, Abh. Preuss. Akad. Wiss. Phys. Math. Kl. 1, (1929).Google Scholar
  17. [17]
    SIEGEL C.L. (under the pseudonym X): The integer solutions of the equation y2=axn+bxn−1+...+k, J. Lond. Math. Soc. 1, 66–68 (1926).MathSciNetGoogle Scholar
  18. [18]
    STEINER R.P.: On Mordell's equation y2−k=x3: A problem of Stolarsky, Math. Computation 46, 703–714 (1986).zbMATHGoogle Scholar
  19. [19]
    TZANAKIS N.: The diophantine equation x3−3xy2−y3=1 and related equations, J. Number Theory 18, 192–205 (1984).MathSciNetCrossRefGoogle Scholar
  20. [20]
    ZIMMER H.G.: Computational Problems, Methods and Results in Algebraic Number Theory, Lecture Notes in Math. 262, Springer Verlag, Berlin 1972.zbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • Attila Pethö
    • 1
  1. 1.Mathematical InstituteKossuth Lajos UniversityDebrecenHungary

Personalised recommendations